Alert archive / Hawaii / Wind Advisories in 2016

Wind Advisory 6, NWS Honolulu, HI

February 7, 2016Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 7, 2016, 10:20 PM HST for Kalawao County, Hawaii. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2016, 10:20 PM HST (08:20 UTC)
Expired
Feb 8, 2016, 3:06 AM HST
In force
5 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The radar

The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 8.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2016-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2016-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWHW70 PHFO 080820
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1020 PM HST SUN FEB 7 2016

...HIGH WIND WARNING CANCELLED FOR THE BIG ISLAND SUMMITS...
...WIND ADVISORY FOR HALEAKALA UNTIL 6 AM HST...

.WHILE WINDS HAVE DROPPED OFF AT THE UPPER LEVELS OF THE BIG
ISLAND...WINDS HAVE STRENGTHENED TO ADVISORY LEVEL AT HALEAKALA.
EXPECT THE WINDS OVER HALEAKALA TO EASE MONDAY MORNING.

HIZ028-080930-
/O.CAN.PHFO.HW.W.0002.000000T0000Z-160208T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1020 PM HST SUN FEB 7 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE EASED TO BELOW WARNING AND ADVISORY LEVELS.

$$

HIZ022-081600-
/O.NEW.PHFO.WI.Y.0006.160208T0820Z-160208T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
1020 PM HST SUN FEB 7 2016

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. 

* TIMING...UNTIL 6 AM HST.

* WINDS...NORTH 40 TO 50 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE
  VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT
LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED.
MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$
1 follow-up statement
305 
WWHW70 PHFO 081306
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
306 AM HST MON FEB 8 2016

HIZ022-081415-
/O.CAN.PHFO.WI.Y.0006.000000T0000Z-160208T1600Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
306 AM HST MON FEB 8 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL AT THE HALEAKALA
SUMMIT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 7, 10:20 PM HST, 0 minutes earlier.

Area forecast discussion, Feb 7, 10:20 PM HST, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
1020 PM HST SUN FEB 7 2016

.UPDATE...
WINDS AT THE BIG ISLAND SUMMITS HAVE EASED WHILE WINDS AT HALEAKALA
HAVE STRENGTHENED TO ADVISORY LEVEL. THEREFORE...THE WARNING HAS BEEN
CANCELLED FOR THE BIG ISLAND SUMMITS...WHILE AN ADVISORY HAS BEEN ISSUED.

&&

.SYNOPSIS...
COOL AND DRY WEATHER WILL PREVAIL THROUGH WEDNESDAY. TEMPERATURES
WILL GRADUALLY INCREASE OVER THE SECOND HALF OF THE WEEK. WINDS WILL
SHIFT OUT OF THE NORTHEAST AND DECREASE MONDAY BEFORE BECOMING LIGHT
AND VARIABLE TUESDAY AND WEDNESDAY. GENTLE TRADE WINDS RETURN FOR
THE SECOND HALF OF THE WEEK.

&&

.DISCUSSION...
RATHER BLUSTERY CONDITIONS PREVAIL ACROSS THE ISLANDS AS A COOL POOL
OF AIRMASS SPREAD OVER THE STATE BEHIND A COLD FRONT. THERE ARE A
FEW STABLE LOW CLOUDS IN THE ISLAND VICINITY...THOUGH THESE CLOUDS
ARE PRODUCING MINIMAL...IF ANY...PRECIPITATION. DEW POINTS REPORTED
AROUND THE STATE RANGE FROM MID 40S THROUGH THE 50S...WHICH ARE
RATHER LOW. GUSTY NORTH WINDS WILL DECREASE OVERNIGHT AND SWITCH
NORTHEAST AS A HIGH PRESSURE RIDGE EDGES CLOSER TO THE ISLANDS
FROM THE NORTHWEST. THUS EXPECT A RATHER CHILLY NIGHT WITH GUSTY
NORTH WINDS AT TIMES.

MODERATE TRADE WINDS ARE EXPECTED MONDAY WITH VERY LITTLE RAINFALL
AS A RATHER DRY AND STABLE AIRMASS REMAINS IN THE ISLAND VICINITY.
A SURFACE RIDGE WILL MOVE NEAR THE NORTHERN ISLANDS TUESDAY AND
WEDNESDAY RESULTING IN A FURTHER DECREASE IN WINDS. THIS WILL ALLOW
WIDESPREAD AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES. THE
RIDGE IS FORECAST TO LIFT NORTH OF KAUAI BY THURSDAY ALLOWING FOR
LIGHT TO MODERATE TRADE WINDS TO RETURN. MORE TYPICAL TRADE WIND
WEATHER IS EXPECTED TOWARD THE LATER PART OF THE WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ACROSS THE STATE OVERNIGHT AND MONDAY...
WITH MINIMAL SHOWER ACTIVITY ACROSS NORTH AND NORTHEAST FACING
SLOPES.

CEILINGS HAVE RISEN ABOVE 3000 FEET AND SHOWERS HAVE ENDED ACROSS
WINDWARD AREAS OF THE BIG ISLAND...THEREFORE THE EARLIER AIRMET FOR
THAT AREA HAS BEEN CANCELLED. NO ADDITIONAL AIRMETS ARE ANTICIPATED
THROUGH MONDAY.

&&

.MARINE...
STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT CONTINUES TO
GENERATE ROUGH SEAS REST OF TONIGHT BEFORE THE WINDS EASE MONDAY.
THE NORTHWEST SWELL WILL INCREASE OVERNIGHT AS A REINFORCING SWELL
FROM THE SAME DIRECTION BUILDS. THE SMALL CRAFT ADVISORY AND HIGH
SURF ADVISORY CONTINUE THROUGH MONDAY.

THE NEXT LARGE NORTHWEST SWELL IS EXPECTED EARLY WEDNESDAY
MORNING...PEAK WEDNESDAY AND WEDNESDAY NIGHT...THEN SLOWLY SUBSIDE
THURSDAY AFTERNOON THROUGH FRIDAY. THE LATEST MODEL GUIDANCE SHOWED
PEAK SWELL HEIGHTS RANGING FROM 15-18 FT WEDNESDAY. WELL ABOVE
WARNING-LEVEL SURF WILL BE PRESENT ALONG NORTH AND WEST FACING
SHORES OF MOST SMALLER ISLANDS WEDNESDAY THROUGH THURSDAY.
CONDITIONS SHOULD IMPROVE TO BELOW ADVISORY LEVELS BY FRIDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST MONDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI
WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA.

WIND ADVISORY UNTIL 6 AM HST MONDAY FOR HALEAKALA.

SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR ALL HAWAIIAN
WATERS-

&&

AVIATION...JACOBSON
REST...HUI

Nearby

Wind Advisories in Hawaii, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.